Jump to content
Sign in to follow this  
kaymichele01

Increase From 10Mg Lexapro To 20Mg.

Recommended Posts

I was on generic 10mg lexapro for about 2 months when my doctor decided to switch my dosage to 20mg as well as 10mg of a beta blocker. I've been on both about 2 weeks now and I just don't feel like myself. I've been very down and depressed, anxious,so tired, I sleep a large portion of the day and I just feel overall bad. Is this a side effect from switching dosages? Can anyone please shed some light on this!

Share this post


Link to post
Share on other sites

Hi Kaymichele,

I went from another anti-depressant to generic lexapro 20mg and unfortunately had awful side effects that lasted over a month. I would say that it's a side effect from the dose increase if you aren't seeing any significant changes in another 2 weeks, I would call your doctor. Of course, this is just my experience don't hesitate to call your doctors office and ask them questions!!

I hope things get better for you soon. ((((Hugs))))

Share this post


Link to post
Share on other sites

Hi! It's been my experience that I have felt side effects for a few weeks when starting or increasing. I am in the middle of that myself right now. I was on 20 for a few years and have increased to 25 and now to 30. The jump from 25 to 30 has been tough. Similar to yours but not as much sleeping. To much adrenaline for that ?

I have read in the forum here though that it is pretty common and they normally subside after a few weeks. Hang in there! We can do this! If you don't mind me asking, what is the beta blocker? I'm not sure what side effects that could be causing. I'm sure others on here will have more input.

Share this post


Link to post
Share on other sites

Good to know I'm not just losing my mind then! Lol and the beta blocker is propranolol. The mental health place here in my town unfortunately won't prescribe anti-anxiety medications and my heart rate is generally pretty high resting so she figured it might help both problems. So far, I don't notice a change in anxiousness but it may be too low of a dosage.

Share this post


Link to post
Share on other sites

I have been on Lexapro 3 different times (worked every time) including just starting back up 5 weeks ago.  Each time I started and increased the dose I have had to deal with increased anxiety and depression for a handful of days.  While it can be a bit tough, it is well worth it in the end when the new dose takes hold.

Share this post


Link to post
Share on other sites

My family doctor warned me that things can become unpredictable or get worse before they get better and I too thought Cipralex (lexapro) would take weeks before I'd notice any change but the first couple days I took even the 5mg I was super-energetic as if i'd had way too much coffee shortly after taking it. I was fidgety, talkative, and was sweatier than usual....I felt overstimulated however I didn't have the usual distressed/paranoid/bad-restless feeling of being TOO anxious mentally. Part of it might have been me being really scared and optimistic at the same time as i'd never been on a prescription med before

 

For the following couple weeks after each increase, I noticed my mood was a lot more even...less of a rollercoaster...even my wife said she noticed within a couple days that I wasn't getting angry/frustrated/pi**y at the little things. I felt quite lethargic and did a lot more sleeping though...I even took a few days off work because I was so tired, was experiencing nausea with some vomiting and diarrhea and headaches like crushing...headaches...that would go away within the hour. I felt like I was sleeping the same amount at night but was waking up and experiencing the day as if the quality of my sleep during that time was bad.

 

Weird side effect: I didn't have ED but had some anorgasmia/delayed orgasm for the first few weeks after starting and each incrase....BUT just enough of an effect for it to have been a good thing :) That side-effect went away

 

Lexapro was the first med I was prescribed for issues with OCD, anxiety/depression and mood fluctuation (on the manic side). I started on 5mg for a week or so before increasing to 10mg then 20mg which I've been taking for about a year and a half consistently. Most of the side-effects have gone away as far as I can tell. I take 10mg in the morning and another 10mg in the afternoon and the only bad effect I notice is a temporarily upset stomach if I have one on an empty stomach. I do have yawning sort-of-often but I'm not sure if that is the cipralex or just me being tired

Edited by RedshiftBlueshift

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
Sign in to follow this  

×
×
  • Create New...